MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to bacteremia, cied system/pocket infection, and lead fracture.Spectranetics lld #2 lead locking devices (lld #2s) were inserted into each lead, to provide traction.In addition, medtronic polysorb suture was tied to the lead insulation, to provide additional traction.Approximately 10 attempts were made to retract the rv lead distal screw from the heart but were unsuccessful.There were no attempts to retract the ra lead distal screw, because of noted lead fracture.Beginning with a spectranetics 14f glidelight laser sheath and a spectranetics medium visisheath dilator sheath, minimal resistance was encountered, and advancement was achieved to the rv lead distal end.Using gentle traction/countertraction, the rv lead immediately came free, and the glidelight, visisheath, and rv lead were removed.While the rv lead was being removed from the glidelight outside the patient, a pericardial effusion was noted via transthoracic echocardiography (tte).The effusion rapidly grew, and the patient's blood pressure dropped.Rescue efforts began immediately, including pericardiocentesis and sternotomy, and a small rv perforation was discovered and repaired.After the repair, the ra lead was extracted with use of the same 14f glidelight.The patient survived the procedure.This report captures the lld #2 providing traction within the rv lead when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A4): patient weight unknown h3): the lld #2 was not returned, thus no returned product investigation was performed.H6): cardiac perforation is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20019631
Report Number3007284006-2024-00179
Device Sequence Number21001333
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)260131(10)FLC24A24A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number518-019
Device Catalogue Number518-019
Device Lot NumberFLC24A24A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 1888TC/46 RA PACING LEAD; ABBOTT 1888TC/52 RV PACING LEAD; MEDTRONIC POLYSORB SUTURE, FOR TRACTION; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD #2 IN RA LEAD; SPECTRANETICS MEDIUM VISISHEATH DILATOR SHEATH
Outcome Attributed to Adverse Event Life Threatening;
Patient Age87 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite